MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CRUCIFORM SCREWDRIVER BLADE HEX COUPLING/SMALL; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH CRUCIFORM SCREWDRIVER BLADE HEX COUPLING/SMALL; SCREWDRIVERS
Catalog Number 03.505.205
Medical Device Problem Codes Break (1069); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported an implant removal procedure for the midface occurred on (b)(6)j 2019 for an unknown reason.The procedure was to remove nine (9) screws.The screwdriver did not properly engage with multiple screws.Two screws were removed with the screwdriver.However, there was continued difficulty and the surgeon needed to remove seven (7) screws out of the nine by grinding those screws with a drill.The procedure was delayed by 70 minutes.Concomitant device reported: unknown powered drivers/handpieces: trauma (part# unknown, lot# unknown, quantity# 1).Unknown screws (part# unknown, lot# unknown, quantity# 2).This is report 1 of 8 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 03.505.205 synthes lot: 9936317.Supplier lot: 9936317.Manufacturing site: synthes monument.Release to warehouse date: january 12, 2016.Supplier: s.S.White medical products.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Visual inspection: a visual inspection was performed.The tip of the screwdriver was observed to be broken.The broken off part was also returned.Additionally, the tip section of the instrument is twisted.Dimensional inspection: due to the damages, the relevant dimension could not be measured.However, the parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Drawing/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements.Summary: a visual inspection was performed.The tip of the screwdriver was observed to be broken and the broken part was also returned.Additionally, the tip section of the instrument is twisted.This lot was manufactured in january 2016 according to the specification.Based on that and the condition of the item, a product related issue can be excluded.Unfortunately, we are not able to determine the exact cause which has led to this occurrence.However, due to the visible twisted tip section we must assume that a lot of force was applied onto the instrument which finally has led to the breakage of the tip section.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER BLADE HEX COUPLING/SMALL
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9224966
Report Number8030965-2019-69544
Device Sequence Number18865267
Product Code HXX
UDI-Device Identifier07611819333864
UDI-Public(01)07611819333864
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.505.205
Device Lot Number9936317
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/29/2019
Initial Date Received by Manufacturer 10/08/2019
Supplement Date Received by Manufacturer10/29/2019
11/20/2019
Initial Report FDA Received Date10/23/2019
Supplement Report FDA Received Date11/19/2019
12/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - POWERED DRIVERS/HANDPIECES; UNK - SCREWS: TRAUMA; UNK - SCREWS: TRAUMA
Outcome Attributed to Adverse Event Required Intervention;